# SDR CA971219045

- Difficulty date: November 24, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310924401
- Condition: Spalled
- Location: Red Grbox Nr 15
- Part time: 17,734 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)  ENGINE SENT FOR REPAIR AFTER REDUCTION GEARBOX WAS FOUND MAKING M50 METAL.  DISASSEMBLY OF ENGINE REVEALED SOURCE OF THE M50 METAL CONTAMINATION A SPALLED NR 15 BEARING.  NR 15 BEARING HAD ELECTRO-EROSION ON THE OUTER RACE AND ROLLERS.  NR 15 BEARING BORE WAS FRETTED AND BEARING HAD SPUN ON THE PROP SHAFT.  SUBMITTER SUGGESTED CAUSE OF BEARING FAILURE WAS ELECTRO-EROSION WHICH APPEARED TO BE A STRAY ELECTRICAL DISCHARGE FROM SOME ACFT COMPONENT AND NOT A LIGHTNING STRIKE.  THERE WAS SECONDARY DAMAGE ON THE BULL GEAR, LT AND RT 2ND STAGE SPUR GEARS,  OVERSPEED GOVERNOR SPUR GEAR AND REDUCTION GEARBOX SCAVENGE PUMP HOUSING.  PART TC:  19,818.
